It is currently Fri Aug 18, 2017 2:55 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Sun Apr 21, 2013 5:48 pm 
Offline
Average Poster
Average Poster

Joined: Mon Apr 15, 2013 4:48 pm
Posts: 8
I have a question that I hope someone can answer for me. I have been on suboxone for 1 year. Started at 32mg on April 18th 2012. I had this goal
To be off at same time. Well as April 1st I was stil on 8mg. So I put my mind in gear and said enough is enough. Well in 2 weeks I went from 8mg to 1mg stopped on April 17th got through the withdrawals which were minimal! I wasn't ready for
The mental cravings and physical exhaustion! I got through chills RLS all that crap
No problem, but NOONE told me the mental cravings were
This bad! Did I do this too fast? I finally broke down and took .25mg cause I had to get out of bed. I just wasn't prepared for the mental cravings. Did I mess this all up? I am soo upset at myself!!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Apr 21, 2013 6:08 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Thu Mar 14, 2013 10:20 pm
Posts: 151
Location: Stealth mode on
Hey sah!

Take a deep breath! You're okay! Tapering and jumping is hard work. Nobody's ever really 100% ready to do this crap! It's HARD. Yes, suboxone is tough to get off. The physical wd suck, but are bearable. It's the duration that gets to you. Duration and mental effects combined are an easy target for cravings.

I will not be the first one to tell you this. My wd/detox process has been anything but perfect. I gave in with codeine over a month into my wd. I just wanted to have relief so desperately.

It's time to sit back and evaluate your situation now, and come up with a new game plan. Try not to get down on yourself. Learn from this and try to keep the ball in motion. Whether that's take two, or getting back on suboxone. You must keep your best interest in mind, and your health. Set goals, and stay as positive as possible. You're learning!!! This is new to you and your body.... Nobody can fully predict what's going to happen.

_________________
"It's much easier to take someone else's advice than it is to take our own."


Top
 Profile  
 
 Post subject:
PostPosted: Sun Apr 21, 2013 6:58 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sun Jan 06, 2013 11:03 am
Posts: 233
Mental was never an issue for me. It just seemed to get easier by the day. You did taper really fast though and your body could be screaming at you for those old feelings, especially if you associate them in your brain as good feelings.

I would try a slower taper and a more gradual jump. Find something to substitute whenever you feel the urge to take one. Exercise can help alot with mental aspects.

At almost 5 months clean I don't even think about them anymore. Not 5 times a day, not twice a day, not even once.

Keep strong and you'll be fine!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Apr 21, 2013 7:12 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Please cut yourself some slack! Your taper in April was very quick and sudden. The physical symptoms of withdrawal are only half the problem, and the mental can be harder to deal with.

Your recovery may not occur in a linear path. Sometimes it is two steps forward and one step back. Just keep working at it. That's all anyone can ask of you.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Apr 22, 2013 10:35 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hey sah,

Man, I'm so sorry you are having a hard time. I know how you feel, this crap is tough! I can remember being worried about you when you posted your first thread outlining your rapid taper. I didn't say much because you seemed so determined to make it work and I didn't want to discourage you. I know some people can do it that way, but the vast majority of us do better with a slower taper. Please don't beat yourself up about it! I am so glad that you turned back to a low dose of sub instead of something else. And I can totally imagine the desperate search through the bedroom for the key to the safe...LOL. I have searched my room over many times looking for where my husband has stashed my extra suboxone! :D Bless his heart, he needs to get more creative!

I have had a terrible time with my taper up until the past couple months. I am down to 1mg now and I haven't taken any "extra" for over a month. That is my little victory. Progress not perfection...I love that quote!

Will your husband support your decision if you decide to go back on a low dose and taper from there? It would be a good idea to talk to him about it, I know it can be hard but you need to make him realize that your recovery is important to you and if you decide to go back on the meds it will be with the end goal of sobriety in mind. Whatever your decision we will be here to support you! I hope you have a good day today, don't worry about the small dose of subs you took. I can see your desire to succeed and you strike me as a tough, strong woman. Give yourself a break today, you have done well. Now that you know what to expect you can take a step back and re-evaluate your situation and move forward with a new plan. Whether the plan includes the suboxone or not is totally up to you!

Stay strong Sah! :D


Top
 Profile  
 
 Post subject:
PostPosted: Mon Apr 22, 2013 11:35 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey Sah,

In an effort to keep things simple, I'm gonna respond to your response from your other thread here.

First off, you've gotten some sensational responses already. I have to agree that you staying on Suboxone right now would probably be best, especially seeing as how .25mg is sustaining you. In a matter of a month or so, you've managed to decrease your tolerance from somewhere around 8mg down to .25mg and that is phenomenal. There is no way on earth you should be disappointed with yourself......at all!!!!

You had mentioned in your other thread how you were surprised how hard the exhaustion and mental cravings hit. The exhaustion is 100% normal for jumping from a high dose. The mental cravings.....welcome to life without drugs!! For many of us, we're so used to turning to drugs to numb us out that when we get off drugs and experience any kind of discomfort, the first thing our brain tells us to do is to numb it out. You can work at changing this "natural reaction" we have, but it takes time and patience.

Also, your opiate receptors in your brain have been flooded with an external opiate for so long that when you took that external opiate away, your brain said a big ol' WTF!!! Your brain has been able to sit around and not produce its own natural opiates for so long, now it's having to pick up the slack and it takes time for it to remember how to do its job.

If I were you, right now I would try to stabilize on whatever dose you need. You may be able to continue getting by with .25mg and that would be great. Once you stabilize, you could try lowering your dose from there. The lower a dose you jump from, the easier your wd will be.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject: Mental is the monster
PostPosted: Wed Apr 24, 2013 12:58 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Tue Nov 20, 2012 1:01 pm
Posts: 37
Hey,
Like the others said, give yourself a break, if you did what you did, you did great. I had 40 days off this past Dec and had to go back on, I still had very minimal physical w/d but I felt emotinally "dead". No energy, ambition, motivation. I cried or slept and it was bad. When I finally went back to my doc for the 5th time in two weeks, I lost it. Told him I was dying like this, was so depressed there was not way I could live or stand it anymore. It came down to the decision of going back on or keeping up the fight, I caved and hated myself for weeks. Am just now getting over it. I felt like a failure but that attitude was not helping either. I was on 32mg for eight years, tapered the last year down to 2mg for almost what four months then jumped. The physical was bad, yes but that is only pain. It was the mental that wore me down and beat me up. You need a support system, family, doctors, psychologists maybe. Not sure, some of us are stronger than others. I know there are many people here who have done it, I just was one who could not handle the emotional distress that was going on. You have to find your point, what you can handle and what is best for your life. So keep the chin up, you will get there, as my doc tells me every month. I can tell you that this forum is a life saver, you will find wonderful hearts and people who will be there for you. They are great and no other place will offer you more. Wish I could tell you something better, like it will be awesome in a week.
Hold on, prayers to you.
Cam


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Google Adsense [Bot] and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group